Eslo

Eslo Overdosage

escitalopram

Manufacturer:

Hetero Labs

Distributor:

Unimed
Full Prescribing Info
Overdosage
Toxicity: Clinical data on Escitalopram overdose are limited and many cases involve concomitant overdoses of other drugs. In the majority of cases mild or no symptoms have been reported. Fatal cases of Escitalopram overdose have rarely been reported with Escitalopram alone. The majority of cases have involved over dose with concomitant medications. Doses between 400 and 800 mg of Escitalopram alone have been taken without any severe symptoms.
Symptoms: Symptoms seen in reported overdose of Escitalopram include symptoms mainly related to the central nervous system (ranging from dizziness, tremor and agitation to rare cases of serotonin syndrome, convulsion, and coma), the gastrointestinal system (nausea/vomiting), and the cardiovascular system (hypotension, tachycardia, QT prolongation and arrhythmia) and electrolyte/fluid balance conditions (hypokalaemia, hyponatraemia).
Treatment: There is no specific antidote. Establish and maintain an airway, ensure adequate oxygenation and respiratory function. Gastric lavage and the use of activated charcoal should be considered. Gastric lavage should be carried out as soon as possible after oral ingestion. Cardiac and vital signs monitoring are recommended along with general symptomatic supportive measures.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in